CSN Login
Members Online: 14

You are here

New chemo treatment have lots of questions

lindadanis
Posts: 267
Joined: Nov 2009

My husband did three rounds of cisplatin and campostar, recently pet scan showed it did nothing in fact, his cancer grew more, more mets to liver and stomach. So the doctor today changed up his treatment plan to:

Oxalipatin done by vein once every 21 days

xeloda three pills in am and three pills in pm (500 mg each pill)

I have read alot about these chemo drugs and noticed alot of side affects on both of them especially the hand/foot problem, etc.

Has anyone been on this combo and did they have any side affects at all? Is this a good combo vs the cisplatin and campostar?

thanks so much

Anonymous user (not verified)

This comment has been removed by the Moderator

Tina Blondek's picture
Tina Blondek
Posts: 1566
Joined: Nov 2009

Hi Linda, Hope today is finding you both better. My dad is taking the same oral chemo. 6 pills, one week on, one week off. So far so good. You should get the same good results. Keep keeping on! Stay positive. Prayers are being said for you daily.
Tina

JaneE2366's picture
JaneE2366
Posts: 332
Joined: Jul 2009

Linda,
As you know Charlie is on Xeloda...we have had no experience with the Oxalipatin. The side effects Charlie has from the Xeloda (he is on the same dose) is tiredness and he gets little sores in his nose and the corners of his mouth....things that are easily dealt with. At times he gets diarrhea....imodium helps with that. The skin on his hands crack and he has a bit of neuopathy. The dr kept uping his dose until he had these "minor" side effects. You need to have some side effects to know it is working.
Sherri is so right regarding the hydration. So important. Made Charlie feel so much better after he had his rounds of chemo. Also, the Emend was the thing that helped Charlie the most with the nausea.
Continuing to pray for you both.
Stay strong,
Jane